Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 8:08 PM EDT for Monroe County, Wayne County, Michigan. It was in force for 82 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 8:08 PM EDT (00:08 UTC)
- Expired
- Jul 2, 2011, 9:30 PM EDT
- In force
- 82 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 74 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:55 PM EDT | MARINE TSTM WIND 46 | 2 Ssw Grosse Ile, MI | |
| Jul 2, 9:10 PM EDT | TSTM WND DMG | 2 Sse Flat Rock, MI | 1/2 INCH HAIL ALSO REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS53 KDTX 030008
SVRDTX
MIC115-163-030130-
/O.NEW.KDTX.SV.W.0078.110703T0008Z-110703T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
808 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 930 PM EDT
* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TAYLOR TO MILAN...AND MOVING
EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUMPTER TOWNSHIP AROUND 820 PM EDT.
OAKVILLE AND AZALIA AROUND 825 PM EDT.
WILLOW AROUND 835 PM EDT.
WALTZ AROUND 840 PM EDT.
MAYBEE AROUND 845 PM EDT.
SCOFIELD AND FLAT ROCK AROUND 850 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYBEE... FLAT ROCK... CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4198 8377 4208 8377 4209 8354 4217 8354
4211 8312 4208 8315 4207 8318 4204 8318
4203 8316 4200 8317 4198 8322 4196 8325
4194 8325
TIME...MOT...LOC 0008Z 280DEG 18KT 4224 8327 4207 8376
WIND...HAIL 60MPH 1.00IN
$$
SC5 follow-up statements
984
WWUS53 KDTX 030024
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
824 PM EDT SAT JUL 2 2011
MIC115-163-030130-
/O.CON.KDTX.SV.W.0078.000000T0000Z-110703T0130Z/
MONROE MI-WAYNE MI-
824 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE AND NORTHERN MONROE COUNTIES UNTIL 930 PM EDT...
AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GROSSE ILE TO MILAN...MOVING EAST
AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FLAT ROCK AROUND 830 PM EDT.
GIBRALTER AND CARLETON AROUND 835 PM EDT.
ROCKWOOD AND SOUTH ROCKWOOD AROUND 840 PM EDT.
SCOFIELD AROUND 845 PM EDT.
NEWPORT AROUND 855 PM EDT.
ESTRAL BEACH AROUND 905 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYBEE... FLAT ROCK... CARLETON...
LAT...LON 4198 8377 4208 8377 4209 8354 4217 8354
4211 8312 4208 8315 4207 8318 4204 8318
4203 8316 4200 8317 4198 8322 4196 8325
4194 8325
TIME...MOT...LOC 0024Z 291DEG 24KT 4213 8315 4207 8366
WIND...HAIL 60MPH 1.00IN
$$
MANN024
WWUS53 KDTX 030039
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
839 PM EDT SAT JUL 2 2011
MIC115-163-030130-
/O.CON.KDTX.SV.W.0078.000000T0000Z-110703T0130Z/
MONROE MI-WAYNE MI-
839 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE AND NORTHERN MONROE COUNTIES UNTIL 930 PM EDT...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLETON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLAT ROCK AND ROCKWOOD AROUND 845 PM EDT.
GIBRALTER AROUND 850 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYBEE... FLAT ROCK... CARLETON...
LAT...LON 4198 8377 4208 8377 4209 8354 4217 8354
4211 8312 4208 8315 4207 8318 4204 8318
4203 8316 4200 8317 4198 8322 4196 8325
4194 8325
TIME...MOT...LOC 0039Z 254DEG 28KT 4208 8331
WIND...HAIL 60MPH 1.00IN
$$
MANN033
WWUS53 KDTX 030054
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
854 PM EDT SAT JUL 2 2011
MIC115-163-030130-
/O.CON.KDTX.SV.W.0078.000000T0000Z-110703T0130Z/
MONROE MI-WAYNE MI-
854 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE AND NORTHERN MONROE COUNTIES UNTIL 930 PM EDT...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLETON...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH ROCKWOOD AND FLAT ROCK AROUND 900 PM EDT.
ROCKWOOD AND ESTRAL BEACH AROUND 905 PM EDT.
GIBRALTER AROUND 910 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYBEE... FLAT ROCK... CARLETON...
LAT...LON 4198 8377 4208 8377 4209 8354 4217 8354
4211 8312 4208 8315 4207 8318 4204 8318
4203 8316 4200 8317 4198 8322 4196 8325
4194 8325
TIME...MOT...LOC 0054Z 267DEG 18KT 4207 8332
WIND...HAIL 60MPH 1.00IN
$$
MANN541
WWUS53 KDTX 030111
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
911 PM EDT SAT JUL 2 2011
MIC115-163-030130-
/O.CON.KDTX.SV.W.0078.000000T0000Z-110703T0130Z/
MONROE MI-WAYNE MI-
911 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE AND NORTHERN MONROE COUNTIES UNTIL 930 PM EDT...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GROSSE ILE TO DUNDEE...MOVING
EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEWPORT AND ESTRAL BEACH AROUND 930 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYBEE... FLAT ROCK... CARLETON...
LAT...LON 4198 8377 4208 8377 4209 8354 4217 8354
4211 8312 4208 8315 4207 8318 4204 8318
4203 8316 4200 8317 4198 8322 4196 8325
4194 8325
TIME...MOT...LOC 0111Z 267DEG 18KT 4208 8317 4197 8362
WIND...HAIL 60MPH 1.00IN
$$
MANN351
WWUS53 KDTX 030130
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
930 PM EDT SAT JUL 2 2011
MIC115-163-030139-
/O.EXP.KDTX.SV.W.0078.000000T0000Z-110703T0130Z/
MONROE MI-WAYNE MI-
930 PM EDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
NORTHERN MONROE COUNTIES WILL EXPIRE AT 930 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4198 8377 4208 8377 4209 8354 4217 8354
4211 8312 4208 8315 4207 8318 4204 8318
4203 8316 4200 8317 4198 8322 4196 8325
4194 8325
TIME...MOT...LOC 0129Z 267DEG 18KT 4208 8305 4197 8350
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:58 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 2, 6:58 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT SAT JUL 2 2011
.UPDATE...
CANCELLED SEVERE THUNDERSTORM WATCH FOR SAGINAW VALLEY INTO PARTS
OF THE THUMB AND PARTS OF THE I 69 CORRIDOR NOW THAT MAIN LINE OF
THUNDERSTORMS HAS SHIFTED EAST. THERE WILL BE A CHANCE OF A SHOWER
OR THUNDERSTORM EVEN IN THESE AREAS EARLY THIS EVENING BEFORE COLD
FRONT SCOURS OUT UNSTABLE AIR COMPLETELY. WILL ALLOW THE REST OF
THE WATCH TO CONTINUE AS SEVERE THUNDERSTORMS REMAIN ACTIVE FROM
WEST OF PORT HURON SOUTHWEST INTO THE NORTHERN SUBURBS OF DETROIT.
ADDITIONAL ACTIVITY MAY STILL DEVELOP FURTHER SOUTH TO THE OHIO
COUNTY LINE...BUT COVERAGE WILL LIKELY BE LIMITED.
&&
.AVIATION...
//DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A WARM
FRONT AS IT LIFTS OUT OF THE STATE. THE PRIMARY IMPACT OF THIS
ACTIVITY WILL BE SCATTERED TO PERHAPS LOCALLY BROKEN VFR CIGS AT OR
ABOVE ABOUT 6KFT. ASIDE FROM A STRAY SHOWER...PRECIPITATION IS NOT
EXPECTED TO AFFECT THE AIRFIELDS OF SOUTHEAST MICHIGAN THIS MORNING.
IT IS BECOMING INCREASINGLY LIKELY THAT THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT AS IT PROGRESSES SOUTH ACROSS THE AREA THIS
AFTERNOON. ALTHOUGH THERE CONTINUES TO BE UNCERTAINTY...THE BEST
ESTIMATE AT THIS TIME IS FOR THUNDERSTORMS TO DEVELOP INVOF
KMBS/KFNT DURING THE EARLY/MID AFTERNOON HOURS AND QUICKLY MOVE
SOUTHWARD POTENTIALLY AFFECTING THE REMAINDER OF THE
AIRFIELDS...DEPENDING ON THE DEGREE OF COVERAGE...BETWEEN
APPROXIMATELY 21Z AND 01Z. CONFIDENCE IN THUNDERSTORM ACTIVITY IS
HIGHEST FURTHER SOUTH. WINDS WILL VEER TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING.
//DTW THRESHOLD THREATS...
* THUNDERSTORMS...THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS
WILL AFFECT KDTW AS WELL AS MODERATE CONFIDENCE IN THE 21Z-00Z
TIMING WINDOW.
* THERE IS MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000
FEET COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN LATE
TONIGHT.
&&
.PREV DISCUSSION...ISSUED 231 PM EDT SAT JUL 2 2011...CORRECTED/
SHORT TERM...
OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.
LONG TERM...
A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE. GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.
500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.
MARINE...
THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......DG
AVIATION.....DG
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 2:15 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT SAT JUL 2 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361-362-030900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 2, 7:16 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 6 ENE COLUMBIAVILLE 43.19N 83.30W
07/02/2011 LAPEER MI TRAINED SPOTTER
TREES AND WIRES/POLES DOWN.
0625 PM TSTM WND DMG 1 SSW ORTONVILLE 42.84N 83.45W
07/02/2011 OAKLAND MI TRAINED SPOTTER
TREES AND POWERLINES DOWN
0625 PM TSTM WND DMG 1 NNW ORTONVILLE 42.86N 83.45W
07/02/2011 OAKLAND MI TRAINED SPOTTER
POLES AND POWERLINES DOWN
0637 PM TSTM WND GST N CAPAC 43.02N 82.93W
07/02/2011 E55.00 MPH ST. CLAIR MI TRAINED SPOTTER
0657 PM HAIL 4 NE CLARKSTON 42.78N 83.36W
07/02/2011 E0.75 INCH OAKLAND MI TRAINED SPOTTER
0701 PM HAIL 4 S OXFORD 42.77N 83.26W
07/02/2011 E0.75 INCH OAKLAND MI TRAINED SPOTTER
WINDS UP TO 60 MPH ALSO REPORTED
&&
ADODSONLocal storm report, Jul 2, 7:19 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 W WEST BLOOMFIELD 42.57N 83.47W
07/02/2011 E1.00 INCH OAKLAND MI TRAINED SPOTTER
ALSO ESTIMATED 55 MPH WIND GUST.
&&
ADODSONLocal storm report, Jul 2, 7:23 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
723 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 4 S OXFORD 42.77N 83.26W
07/02/2011 E60.00 MPH OAKLAND MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 7:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
741 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 W CANTON 42.31N 83.53W
07/02/2011 E0.88 INCH WAYNE MI TRAINED SPOTTER
0736 PM HAIL 1 NNW CANTON 42.32N 83.49W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0738 PM HAIL 2 S CANTON 42.28N 83.48W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 7:47 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 4 E CANTON 42.31N 83.41W
07/02/2011 E1.50 INCH WAYNE MI TRAINED SPOTTER
0742 PM HAIL 5 ENE CANTON 42.33N 83.39W
07/02/2011 E1.75 INCH WAYNE MI TRAINED SPOTTER
0742 PM HAIL 3 ENE CANTON 42.32N 83.42W
07/02/2011 E0.75 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 2, 8:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
804 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 E CANTON 42.30N 83.39W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0746 PM TSTM WND GST 3 ENE MOUNT CLEMENS 42.61N 82.82W
07/02/2011 E44.00 MPH MACOMB MI TRAINED SPOTTER
0748 PM HAIL 2 ENE NEW BALTIMORE 42.69N 82.70W
07/02/2011 E0.88 INCH ST. CLAIR MI TRAINED SPOTTER
0750 PM HAIL 5 S CANTON 42.23N 83.49W
07/02/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
0755 PM HAIL 5 SSE LIVONIA 42.33N 83.33W
07/02/2011 E0.50 INCH WAYNE MI TRAINED SPOTTER
ALSO WINDS UP TO 55 MPH REPORTED
0756 PM HAIL 4 WNW DEARBORN 42.33N 83.29W
07/02/2011 E0.88 INCH WAYNE MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:01 PM EDT | Areal Flood Advisory | DTX | Wayne | 3 hr |
| Jul 2, 8:11 PM EDT | Special Marine Warning | DTX | 94 min | |
| Jul 2, 8:31 PM EDT | Special Marine Warning | DTX | 49 min | |
| Jul 2, 8:44 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 38 min |
| Jul 2, 9:05 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 35 min |
| Jul 2, 9:08 PM EDT | Flash Flood Warning | DTX | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.